Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The undecidability of cyclotomic towers

Author: Carlos R. Videla
Journal: Proc. Amer. Math. Soc. 128 (2000), 3671-3674
MSC (1991): Primary 03B25, 12L05
Published electronically: June 7, 2000
MathSciNet review: 1694882
Full-text PDF

Abstract | References | Similar Articles | Additional Information


Let $\mathbb{Q}(p^\infty)$ be the field obtained by adjoining to $\mathbb{Q}$ all $p$-power roots of unity where $p$ is a prime number. We prove that the theory of $\mathbb{Q}(p^\infty )$ is undecidable.

References [Enhancements On Off] (What's this?)

  • [1] L. van den Dries, Elimination theory for the ring of algebraic integers, J. reine angew. Math. 388 (1988), 189-205. MR 89k:03038
  • [2] J. Robinson, On the decision problem for algebraic rings, Studies in Mathematical Analysis and Related Topics, Standford Univ. Press, Standford 1962, 297-304. MR 26:3609
  • [3] D.E. Rohrlich, On $L$-functions of elliptic curves and cyclotomic towers, Invent. Math. 75 (1984), 409-423. MR 86g:11038b
  • [4] J. Silverman, The arithmetic of Elliptic Curves, G.T.M. 106, Springer-Verlag, New York 1986. MR 87g:11070
  • [5] J. Silverman, Advanced Topics in the Arithmetic of Elliptic Curves, G.T.M 151, Springer-Verlag, New York 1994. MR 96b:11074
  • [6] C.R. Videla, Definability of the ring of integers in pro-$p$ extensions of numbers fields, submitted (1997).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 03B25, 12L05

Retrieve articles in all journals with MSC (1991): 03B25, 12L05

Additional Information

Carlos R. Videla
Affiliation: Departamento de Matemáticas, CINVESTAV–IPN, A. Postal 14–740, México, D.F. 07000, México

Received by editor(s): November 23, 1998
Received by editor(s) in revised form: February 1, 1999
Published electronically: June 7, 2000
Communicated by: Carl G. Jockusch, Jr.
Article copyright: © Copyright 2000 American Mathematical Society